Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 13, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Apr 3, 2020, 7:21 PM CDT for 4 counties in Texas. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2020, 7:21 PM CDT (00:21 UTC)
- Expired
- Apr 3, 2020, 8:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Duval County, TX, La Salle County, TX, McMullen County, TX, Webb County, TX
The radar
The Laughlin AFB radar (KDFX), 163 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 7:58 PM CDT | HAIL 1.25 | 23 Ese Encinal, TX | PUBLIC ESTIMATED LARGER THAN QUARTER SIZE HAIL. CAR GOT DENTED AND SIDE WINDOW BROKE. |
| Apr 3, 7:58 PM CDT | HAIL 1.25 | 23 Ese Encinal, TX | TIME ESTIMATED FROM RADAR. PUBLIC ESTIMATED LARGER THAN QUARTER SIZE HAIL. CAR GOT DENTED AND SIDE WINDOW BROKE. |
| Apr 3, 8:06 PM CDT | HAIL 1.75 | 18 Wnw Freer, TX | SOCIAL MEDIA POST REPORTED AT LEAST GOLF BALL SIZE HAIL, 1.75 INCHES IN DIAMETER ON HWY 44. PROVIDED VIDEO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 3:23 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1259 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 773 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted.
085
WUUS54 KCRP 040021
SVRCRP
TXC131-283-311-479-040100-
/O.NEW.KCRP.SV.W.0013.200404T0021Z-200404T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Corpus Christi TX
721 PM CDT Fri Apr 3 2020
The National Weather Service in Corpus Christi has issued a
* Severe Thunderstorm Warning for...
Northwestern Duval County in south central Texas...
Northeastern Webb County in south central Texas...
Southern La Salle County in south central Texas...
Southwestern McMullen County in south central Texas...
* Until 800 PM CDT.
* At 720 PM CDT, a severe thunderstorm was located 8 miles south of
Artesia Wells, or 8 miles northeast of Encinal, moving east at 30
mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Encinal, Fort Ewell Site, Artesia Wells and Chaparral Wildlife
Management Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2820 9946 2820 9940 2831 9939 2838 9880
2811 9870 2785 9880 2802 9950
TIME...MOT...LOC 0020Z 271DEG 26KT 2816 9929
HAIL...1.25IN
WIND...60MPH
$$
TC1 follow-up statement
644
WWUS54 KCRP 040035
SVSCRP
Severe Weather Statement
National Weather Service Corpus Christi TX
735 PM CDT Fri Apr 3 2020
TXC131-283-311-479-040100-
/O.CON.KCRP.SV.W.0013.000000T0000Z-200404T0100Z/
Duval TX-Webb TX-La Salle TX-McMullen TX-
735 PM CDT Fri Apr 3 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHWESTERN DUVAL...NORTHEASTERN WEBB...SOUTHERN LA SALLE AND
SOUTHWESTERN MCMULLEN COUNTIES...
At 735 PM CDT, a severe thunderstorm was located 7 miles west of Fort
Ewell Site, or 14 miles northeast of Encinal, moving east at 30 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Encinal, Fort Ewell Site and Artesia Wells.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2838 9880 2811 9870 2785 9880 2799 9936
2831 9933
TIME...MOT...LOC 0035Z 271DEG 26KT 2816 9917
HAIL...2.00IN
WIND...60MPH
$$
TCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 6:45 PM CDT, 36 minutes earlier.
Area forecast discussion, Apr 3, 6:45 PM CDT, 36 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 645 PM CDT Fri Apr 3 2020 .DISCUSSION... 00Z aviation discussion follows. && .AVIATION... Slow moving cold front is on track to reach VCT around 9 PM, and CRP closer to 1 PM ahead of MVFR and eventually IFR to LIFR ceilings. Expect scattered to numerous TS near and ahead of the front, with potential for severe storms. Greatest severe threat looks to favor LRD and COT before midnight. IFR ceilings or lower should linger most/all of Saturday with some showers at times. Lastly, the COT ASOS is not sending data due to faulty telephone lines, so routine amendments will not be available until further notice. && .PREV DISCUSSION... /Issued 234 PM CDT Fri Apr 3 2020/ SHORT TERM (Tonight through Saturday Night)... Latest SPC mesoanalysis shows MLCAPE values around 3000 J/kg over the western Brush Country at this time. Convection has formed over the Rio Grande plains into the Hill Country as the exit region of the upper level jet moving out of northern Mexico approaches along with lift associated with the cold front advancing south through the Hill Country. Hi-res models continue show storms will move southeast toward the coastal plains this evening as the cold front continues to plunge south. Expect the front will be in the northern Brush Country by early this evening, near a VCT-LRD line around 03Z, and be near the coast around 08Z tonight. Threat for severe will diminish 2-3 hours after frontal passage. Storms will have the potential to produce large hail over the Brush Country where instability is greater. Severe threat for hail and damaging winds will exist all the way to the coast for this evening. High moisture will be in place ahead of the front this evening with precipitable water values around 1.8 inches. Some of the storms could produce locally heavy rainfall (2-3 inches per hour). But the activity should move at a sufficient pace as the front continues to push through the region. With region currently in drought status, soil should be able to absorb heavy rains. Went with CONSShort for temperatures through the period as the cold air mass will remain in place Saturday and Saturday night. Warm air advection will increase above the shallow cold air mass on Saturday as another in a series of short wave troughs in the active subtropical flow moves across the region on Saturday. The short wave trough will move northeast of the area Saturday night, but low level warm air advection above the shallow cold air should lead to scattered showers and isolated thunderstorms Saturday night. LONG TERM (Saturday night through Friday)... A warm front will move into the area Sunday, returning onshore low, warm temperatures, and moisture. A ridge of high pressure will build over the Gulf of Mexico, while a trough of low pressure will develop to the west. Several shortwaves will move across the area with this set up, keeping slight chance to chance of showers and isolated thunderstorms across the area for the week. PWATs will remain high, between 1.5" to 2", through the period, so some moderate to heavy rain showers are possible through the week. Another cold front looks to push through the area by the end of the period, again increasing chances for some PoPs. MARINE... The onshore flow will weaken tonight as a cold front moves through South Texas and moves into the coastal waters before daybreak Saturday. Scattered to numerous showers and thunderstorms will arrive with the front late tonight. Showers and thunderstorms will continue Saturday as the front moves through the coastal waters. Moderate to strong northeast winds/SCEC conditions are expected behind the front Saturday into Saturday night with SCA conditions possible over the Gulf waters Saturday afternoon and evening. Moderate to strong northeast winds are expected behind the front Saturday night with Small Craft Exercise Caution conditions likely, and Small Craft Advisory Conditions possible for Saturday night. Weak to moderate onshore flow will return Sunday behind a warm front. Showers and isolated thunderstorms will continue through most of the week. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 62 64 61 77 68 / 60 80 40 40 20 Victoria 56 61 58 76 67 / 70 80 60 50 20 Laredo 61 62 60 74 65 / 80 90 40 50 40 Alice 61 64 58 77 67 / 60 80 40 50 20 Rockport 62 65 63 77 70 / 50 80 40 40 20 Cotulla 56 60 57 75 65 / 80 80 30 50 30 Kingsville 63 66 60 78 68 / 60 80 40 50 20 Navy Corpus 64 66 64 77 71 / 50 80 40 40 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && MCZ/93...AVIATION
Hazardous weather outlook, Apr 3, 3:13 PM CDT, 4 hours 8 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Corpus Christi TX 313 PM CDT Fri Apr 3 2020 TXZ229>234-239>247-342>347-442-443-447-041200- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 313 PM CDT Fri Apr 3 2020 This hazardous weather outlook is for South Texas. .DAY ONE...This afternoon and Tonight There is a Slight risk of severe thunderstorms for all of south Texas this afternoon through tonight except for the immediate coastline where a Marginal risk for severe storms exists. Main hazards from the severe thunderstorms will be large hail and isolated severe wind gusts. An isolated tornado cannot be ruled out for the Brush Country. Locally heavy rainfall is possible tonight as well. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Scattered thunderstorms are expected across south Texas Saturday. Storms are not expected to become severe. Isolated to scattered thunderstorms are expected Sunday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to relay reports of severe weather and flooding while following local, state, and CDC guidelines. Use hashtags #ccspotter and #txwx GMZ230-235-250-255-270-275-041200- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 313 PM CDT Fri Apr 3 2020 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...This afternoon and Tonight There is a Marginal risk of severe thunderstorms tonight. Storms could produce wind gusts to 35 knots. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Small craft advisory conditions are possible Saturday afternoon and evening. Isolated to scattered thunderstorms will be possible over the weekend into early next week. TMT/LS
In the hours before
Special weather statement, Apr 3, 4:46 PM CDT, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
446 PM CDT Fri Apr 3 2020
TXZ229>231-032215-
Live Oak-McMullen-La Salle-
446 PM CDT Fri Apr 3 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LA SALLE...NORTHERN
MCMULLEN AND WEST CENTRAL LIVE OAK COUNTIES...
At 446 PM CDT, a strong thunderstorm was located near Cross, or 11
miles north of Tilden, moving northeast at 15 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Tilden, Crowther, Cross and Zella.
If outdoors, consider seeking shelter inside a building.
LAT...LON 2864 9834 2861 9834 2863 9832 2855 9826
2839 9874 2865 9889
TIME...MOT...LOC 2146Z 242DEG 15KT 2861 9862
TCLocal storm report, Apr 3, 5:38 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
538 PM CDT FRI APR 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM HAIL CALLIHAM 28.47N 98.36W
04/03/2020 E1.00 INCH MCMULLEN TX EMERGENCY MNGR
&&
EMFSpecial weather statement, Apr 3, 5:56 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
556 PM CDT Fri Apr 3 2020
TXZ239-032330-
Webb-
556 PM CDT Fri Apr 3 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WEBB COUNTY...
At 556 PM CDT, a strong thunderstorm was located 9 miles southeast of
Chupadera Ranch Airport, or 30 miles south of Carrizo Springs, moving
east at 15 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
This storm will remain over mainly rural areas of northwestern Webb
County.
LAT...LON 2817 10009 2820 9987 2820 9974 2797 9971
2799 9999 2802 10001 2807 10002 2809 10005
2810 10005 2812 10007
TIME...MOT...LOC 2256Z 270DEG 14KT 2809 9997
TCLocal storm report, Apr 3, 6:17 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
617 PM CDT FRI APR 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM HAIL 2 NE SIMMONS 28.41N 98.28W
04/03/2020 E0.70 INCH LIVE OAK TX PUBLIC
TIME ESTIMATED FROM RADAR. VIDEO REPORTED
INDICATING HAIL.
&&
EMFLocal storm report, Apr 3, 6:19 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
619 PM CDT FRI APR 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM TSTM WND GST 2 NE SIMMONS 28.41N 98.28W
04/03/2020 E60 MPH LIVE OAK TX PUBLIC
TIME ESTIMATED FROM RADAR. RV PARK REPORT
ESTIMATED 50-60MPH WINDS.
&&
EMFSpecial weather statement, Apr 3, 6:47 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
647 PM CDT Fri Apr 3 2020
TXZ229-239-040015-
Webb-La Salle-
647 PM CDT Fri Apr 3 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL WEBB AND
SOUTHWESTERN LA SALLE COUNTIES...
At 646 PM CDT, a strong thunderstorm was located near Chaparral
Wildlife Management Area, or 14 miles northwest of Encinal, moving
east at 30 mph.
Winds in excess of 30 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Encinal, Artesia Wells and Chaparral Wildlife Management Area.
LAT...LON 2820 9963 2820 9940 2836 9939 2837 9909
2811 9905 2788 9925 2813 9966
TIME...MOT...LOC 2346Z 284DEG 25KT 2822 9947
TCThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:55 PM CDT | Severe Thunderstorm Warning | CRP | Duval, La Salle, McMullen, Webb | 50 min |
| Apr 3, 8:15 PM CDT | Areal Flood Advisory | CRP | McMullen | 2 hr |
| Apr 3, 8:18 PM CDT | Special Weather Statement | CRP | McMullen | 27 min |
| Apr 3, 8:31 PM CDT | Special Weather Statement | CRP | Webb | 44 min |
| Apr 3, 8:48 PM CDT | Severe Thunderstorm Warning | CRP | La Salle, Webb | 42 min |
| Apr 3, 8:49 PM CDT | Special Weather Statement | CRP | Webb | 41 min |
| Apr 3, 8:51 PM CDT | Special Weather Statement | CRP | McMullen | 24 min |
| Apr 3, 9:03 PM CDT | Special Weather Statement | CRP | Duval | 27 min |
| Apr 3, 9:29 PM CDT | Severe Thunderstorm Warning | CRP | La Salle, Webb | 61 min |
| Apr 3, 9:59 PM CDT | Areal Flood Advisory | CRP | Duval | 2 hr |
| Apr 3, 10:11 PM CDT | Special Weather Statement | CRP | Live Oak | 34 min |
| Apr 3, 10:25 PM CDT | Special Weather Statement | CRP | Jim Wells | 50 min |
| Apr 3, 10:28 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Webb | 32 min |
| Apr 3, 10:59 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Webb | 46 min |
| Apr 3, 11:39 PM CDT | Special Weather Statement | CRP | San Patricio | 36 min |
| Apr 4, 12:22 AM CDT | Areal Flood Advisory | CRP | Jim Wells, Live Oak, Nueces, San Patricio | 83 min |
| Apr 4, 1:25 AM CDT | Special Weather Statement | CRP | Duval, Jim Wells | 35 min |
| Apr 4, 1:42 AM CDT | Special Weather Statement | CRP | Duval | 48 min |
| Apr 4, 1:54 AM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells | 51 min |
| Apr 4, 2:13 AM CDT | Areal Flood Advisory | CRP | Duval, Webb | 2 hr |
| Apr 4, 2:24 AM CDT | Special Weather Statement | CRP | Bee | 36 min |
| Apr 4, 2:38 AM CDT | Special Weather Statement | CRP | Jim Wells | 52 min |
| Apr 4, 3:23 AM CDT | Special Weather Statement | CRP | Webb | 52 min |
| Apr 4, 4:00 AM CDT | Small Craft Advisory | CRP | 31 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.